Wisconsin, 2014Damaging Wind in Wisconsin, June 28, 2014
June 28, 2014 · NWS MKX · 1 event in 1 county or zone
A pulse thunderstorm produced a wet microburst and resultant tree damage in Milwaukee.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A pulse thunderstorm produced a wet microburst and resultant tree damage in Milwaukee.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jun 28, 9:36 AM CST, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 28, 9:36 AM CST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1036 AM CDT SAT JUN 28 2014
.UPDATE...
LATEST NAM HAS COME IN DRIER FOR THIS AFTERNOON AND EARLY EVENING
MORE IN LINE WITH OTHER MESO MODELS. THEY INDICATE SCATTERED SHOWERS
ALONG A WEAK SURFACE CONVERGENCE ZONE IN EAST-CENTRAL WI THIS
AFTERNOON. LOW LEVEL LAPSE RATES ARE ALSO HIGH IN THIS REGION.
SCATTERED SHOWERS IN THE WESTERN CWA LATER THIS AFTERNOON INTO THE
EVENING ARE SUPPORTED BY A SHORTWAVE...CURRENTLY OVER IOWA... MOVING
NORTHEAST INTO THE REGION. CAPE OF 1500-2000 J/KG SUPPORTS
THUNDERSTORMS. MORE ORGANIZED LINE OF STORMS EXPECTED OVERNIGHT.
&&
.AVIATION/18Z TAFS/...
VFR CONDITIONS SHOULD PREVAIL MOST OF THE TIME THROUGH SUNDAY.
ONE EXCEPTION MIGHT BE SOME LOWER VSBYS AT TIMES VERY NEAR LAKE
MICHIGAN DUE TO THE FOG POTENTIAL OVER THE LAKE.
A FEW SHOWERS AND STORMS ARE POSSIBLE DURING THE DAY TODAY...BUT
THE BEST CHANCE FOR PRECIP OVER THE NEXT 24 HOURS WILL LIKELY BE
THIS EVENING INTO SUNDAY MORNING.
&&
.PREV DISCUSSION... /ISSUED 353 AM CDT SAT JUN 28 2014/
TODAY AND TONIGHT...FORECAST CONFIDENCE IS MEDIUM.
A WEAK SHORTWAVE TROUGH CURRENTLY OVER CENTRAL IL WILL SLOWLY
DRIFT NWD THROUGH SRN WI TODAY. SFC BASED INSTABILITY WILL QUICKLY
BUILD BY MID TO LATE MORNING WITH MLCAPES REACHING ABOUT 1500 J/KG
FOR THE DAY. SCT SHOWERS AND TSTORMS ARE EXPECTED BUT THERE WILL
BE PARTLY CLOUDY SKIES AT TIMES SO MAINTAINED HIGH TEMPS IN THE
80S WITH 70S NEAR THE LAKE.
FOR TNT THE UPPER TROUGH OVER THE PLAINS WILL LIFT NWD WITH THE
SRN PORTION OF IT SHIFTING ACROSS SRN WI. THE ASSOCIATED SFC LOW
CURRENTLY OVER THE ERN DAKOTAS WILL LIFT NWD INTO CANADA BUT A
TRAILING SFC TROUGH WILL MOVE INTO THE WRN CWA BY 12Z SUN.
SUFFICIENT HEIGHT FALLS AND CAPE WILL BE IN PLACE FOR A LINE OF
TSTORMS TO MOVE EWD ACROSS THE CWA FROM THE LATE EVENING INTO THE
OVERNIGHT. SVR RISK IS VERY MARGINAL DUE TO WEAK TO MODERATE DEEP
LAYER SHEAR AND CAPE FALLING TO 500-1000 J/KG.
SHORT TERM...SUNDAY THROUGH MONDAY NIGHT...FORECAST CONFIDENCE IS
MEDIUM.
SHORT TERM MODELS SHOWING DECENT 500 MB VORTICITY MAXIMUM SHIFTING
EAST NORTHEAST THROUGH THE AREA DURING THE MORNING HOURS. 850 MB
WARM AIR ADVECTION ALSO OCCURS IN THE MORNING. MODELS HAVE SWATH
OF QPF PUSHING THROUGH THE EASTERN PORTIONS OF THE AREA IN THE
MORNING...SO HAVE HIGHEST POPS THERE. MODEST MEAN LAYER CAPE AND
DEEP LAYER SHEAR SEEN ON AREA FORECAST SOUNDINGS.
MODELS SOMEWHAT DRIER DURING THE AFTERNOON...WITH WARM AIR
ADVECTION HELPING DEVELOP CAP ACROSS THE AREA. DECENT AMOUNT OF
ELEVATED CAPE AND DEEP LAYER SHEAR IMPROVES...THOUGH TRIGGER
MECHANISMS WEAK AT BEST. KEPT POPS IN THE AFTERNOON...BUT MAY END
UP BEING A DRY PERIOD.
ANOTHER SHOT AT CONVECTION COMES SUNDAY NIGHT...AS WARM FRONT
MOVES INTO THE AREA. 850 MB LOW LEVEL JET STRENGTHENS AS IT SHIFTS
OVER THE AREA. MODELS DIFFER ON EXACT TRACK OF 500 MB VORTICITY
MAXIMUM ACROSS THE REGION...WITH SOME OVER THE AREA AND SOME TO
THE SOUTH. AREA FORECAST SOUNDINGS DEVELOP MODEST ELEVATED CAPE
WITH GOOD DEEP LAYER SHEAR. COULD SEE AN MCS MOVE INTO THE AREA
FROM THE WEST AS THE NIGHT GOES ON. CONTINUED HIGH END CHANCE POPS
FOR SUNDAY NIGHT...WITH SOME UNCERTAINTY ON WHERE THE MCS MAY
TRACK. FAR WEST IN SLIGHT RISK FOR SEVERE FROM SPC DAY 2
OUTLOOK...WHICH SEEMS REASONABLE.
COLD FRONT THEN MOVES TOWARD AND THROUGH THE AREA LATER MONDAY
INTO MONDAY EVENING. ROBUST MEAN LAYER CAPES AND DEEP LAYER SHEAR
PROFILES SEEN ON AREA FORECAST SOUNDINGS...BETTER ON GFS THAN NAM.
850 MB LOW LEVEL JET INCREASES DURING THE AFTERNOON ACROSS THE
AREA. CONTINUED HIGH POPS FOR MONDAY...INTO MONDAY NIGHT IN THE
EAST. FAR SOUTH IN SLIGHT RISK IN SPC DAY 3 OUTLOOK...WHICH MAY
NEED TO BE EXPANDED OVER MORE OF THE AREA IN LATER OUTLOOKS PER
CIPS ANALOGS OUTPUT AND HIGH CWASP VALUES. THIS PERIOD CERTAINLY
BEARS WATCHING FOR SEVERE STORMS. RAINFALL AMOUNTS SUNDAY INTO
MONDAY NIGHT ARE FORECAST IN THE 1.00 TO 1.50 INCH RANGE.
WARM AND HUMID CONDITIONS ARE EXPECTED DURING THE SUNDAY INTO
MONDAY EVENING PERIOD...WITH SOUTH TO SOUTHWEST WINDS KEEPING
LAKESHORE AREAS WARM AND HUMID DURING THE DAY.
LONG TERM...TUESDAY THROUGH FRIDAY...FORECAST CONFIDENCE IS
MEDIUM.
ECMWF/GFS SHOWING 500 MB SHORTWAVE TROUGH SLIDING EAST THROUGH THE
REGION TUESDAY INTO TUESDAY NIGHT...BEFORE MOVING TO THE EAST ON
WEDNESDAY. MODELS HAVE LIGHT QPF TUESDAY AND AGAIN WEDNESDAY IN
PORTIONS OF THE AREA. CONTINUED LOWER END POPS FOR SHOWERS ON
TUESDAY AND WEDNESDAY.
OTHERWISE...WEST NORTHWEST FLOW AT 500 MB TAKES HOLD OF THE REGION
FOR THE LAST PART OF THE WEEK...WITH HIGH PRESSURE MOVING ACROSS
AND EAST OF THE REGION. THIS SHOULD BRING A PERIOD OF QUIET
WEATHER. SOMEWHAT COOLER AND LESS HUMID CONDITIONS ARE EXPECTED
DURING THE TUESDAY THROUGH FRIDAY PERIOD...WITH ONSHORE WINDS
BRINGING COOLER TEMPERATURES NEAR LAKE MICHIGAN.
AVIATION/12Z TAFS/...
SCT-BKN020-030 WILL DEVELOP BY MID TO LATE MORNING AS UNSTABLE
CONDITIONS QUICKLY DEVELOP AHEAD OF AN APPROACHING SHORTWAVE
TROUGH FROM THE SOUTH. THE CIGS SHOULD RISE TO 3500 FEET DURING
THE AFTERNOON. SCT SHOWERS AND TSTORMS ARE EXPECTED FROM THE MID
TO LATE MORNING THROUGH THE AFTERNOON. A LINE OF TSTORMS IS THEN
EXPECTED TO MOVE EWD ACROSS SRN WI FROM THE LATE EVENING THROUGH
THE OVERNIGHT HOURS AS THE TAIL END OF AN UPPER TROUGH LIFTS NORTH
THROUGH THE REGION. SIGNIFICANTLY REDUCED CIGS AND VSBYS WITHIN
STORMS.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&
UPDATE...SM/DDV
TODAY/TONIGHT AND AVIATION/MARINE...GEHRING
SUNDAY THROUGH FRIDAY...WOOD
Hazardous weather outlook, Jun 28, 4:15 AM CST, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
515 AM CDT SAT JUN 28 2014
WIZ046-047-051-052-056>060-062>072-291015-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
515 AM CDT SAT JUN 28 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP FROM LATE MORNING INTO THE
AFTERNOON AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION.
MORE WIDESPREAD THUNDERSTORMS ARE EXPECTED FROM LATE THIS EVENING
INTO THE OVERNIGHT AS A LINE OF THUNDERSTORMS MOVE EAST ACROSS THE
AREA.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEST OF MADISON
FOR SUNDAY NIGHT AND ANOTHER SLIGHT RISK SOUTH OF A LINE FROM
MADISON TO MILWAUKEE FOR MONDAY. THE RISK OF SEVERE THUNDERSTORMS
MAY EXPAND TO COVER MUCH OF SOUTHERN WISCONSIN DURING THIS PERIOD.
A COUPLE UPPER LEVEL DISTURBANCES AND FRONTS WILL AFFECT THE
REGION DURING THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED SUNDAY NIGHT AND MONDAY.
LMZ643>646-291015-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
515 AM CDT SAT JUN 28 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP FROM LATE MORNING INTO THE
AFTERNOON AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION.
MORE WIDESPREAD THUNDERSTORMS ARE EXPECTED WELL AFTER MIDNIGHT AS
A LINE OF THUNDERSTORMS MOVE EAST ACROSS WISCONSIN AND LAKE
MICHIGAN.
PATCHY FOG IS POSSIBLE MAINLY NORTH OF PORT WASHINGTON.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED AT TIMES FROM
SUNDAY NIGHT THROUGH MONDAY NIGHT. SOME STORMS MAY BE STRONG OR
SEVERE DURING THIS TIME.
WWW.WEATHER.GOV/MKX
MG
Thunderstorm Wind, Milwaukee
- When
- June 28, 11:35 AM CST
- Where
- Milwaukee County, 1.78 mi SW of West Allis
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 42.981, -87.994
A wet microburst uprooted one large Oak tree and snapped another large tree in half.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Arkansas, June 28 to 30, 20141 injured · $5.4 million · 56 kt wind · 19 events
- Flooding in North Dakota, June 28 to 30, 2014$2.1 million · 7 events
- Flood and Damaging Winds in Wisconsin, June 28, 2014$181,000 · 63 kt wind · 13 events
- Flash Flooding and Damaging Winds in Missouri, June 28 to 29, 20145 injured · $31,000 · 56 kt wind · 7 events
- Lightning Strike in Michigan, June 28, 20146 injured · 1 event
- Hail and Damaging Winds in Mississippi, June 28, 2014$40,000 · 57 kt wind · 12 events
- Tornado and Damaging Winds in Oklahoma, June 28, 2014$52,000 · EF0 · 4 events
- Flash Flooding in Pennsylvania, June 28, 2014$40,000 · 4 events
- Tornado in Texas, June 28, 2014$45,000 · EF0 · 1 event
- Damaging Wind in Iowa, June 28, 2014$20,000 · 60 kt wind · 1 event
- Damaging Winds in Oklahoma, June 28, 2014$3,000 · 62 kt wind · 14 events
- Flash Flooding and Flooding in Kansas, June 28, 201461 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 517168.